Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Recurring Candidaiasis/skin infection/yeast infection

About 20 years ago, while in college, I received a yeast infection on my penis from my girlfriend.  The glans and the foreskin area was red and itchy with tiny red bumps.  The doctor did a culture and gave me Hydrocortisone cream  (1%) with Clioquinol (3%). I used it for about 7-10 days, and I was completely cured.  

About 15 years ago, at the urethral opening on the glans, a tiny fissure appeared.  It was slightly itchy and red, and I used the same Hydrocortisone/Clioquinol cream for about a week and it was completely cured.

Two years ago, when I was on vacation with my family in Mexico, both corners of my lips started to crack and open as fissures with a slight itch.  I did a quick research on the internet, and found that it was called angular cheilitis.  From a local pharmacy I got the same medicine I got years ago (Vioform Hydrocortisone with Clioquinol), and applied it on both corners.  A week later it also completely cured.  

Recently, my upper torso, and sides started to itch.  My tongue was white every morning, and I had tiny red dots and red fissures appeared on my back and both sides, and I am into the 7th day of my Hydrocortisone/Clioquinol treatment.  The itch is gone, and red bumps and fissures have also disappeared.  I have fatigue, sugar craving, stomach problems, etc.

It seems like I have candidaiasis.  It also appears that it is responding to the Hydrocortisone/Clioquinol cream.  But my concern is that the candidaiasis has entered my system from a simple infection.  I would like to cure this problem once and for all!  

What would you recommend that I do?  I have already talked to my family doctor, and I was told that there is nothing more he could do.

I do not eat a lot of bread/sugar/starchy food, and I am not a diabetic.
    
2 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
Leaving aside whether what you had on your penis was actually a yeast infection (and not just irritation), what you had on your lip was not related and your sugar cravings, etc. are certainly not related.  The whole notion of a "systemic yeast infection" is an alternative medicine concept that has nothing to do with what medical doctors mean by yeast infections that affect the skin, for instance.  My own feeling is that some or all of your symptoms reflect anxiety that you have something wrong inside you.  My advice therefore is to chill.  And the next time you get a skin change, check to make sure that it really is yeast and not something completely unrelated.  I have never seen a male with repeated skin yeast infections.est.

Dr. Rockoff

B
Avatar universal
Thank you very much.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions